MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530-G-409-E
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
It was reported by the sales rep that the triathlon x3 tibial bearing insert metal clip that serve as a locking mechanism was spotted defect upon implantation.A replacement implant was used to complete the surgery.
 
Additional Manufacturer Narrative
Reported event: an event regarding damage involving a triathlon insert was reported.The event was confirmed via evaluation of the returned device and review of the provided photographs.Method & results: product evaluation and results: visual inspection: photographs were provided for review, showing the device has been taken out of its packaging and held by an individual.The locking wire appears to be loose.The device was further reviewed by the global quality & operations (gqo) team who indicated the following: "further investigation conducted was the examination of the complaint part returned back to stryker through pi under a microscope where evidence of a wires presence was ensured.It was observed that residual scratches stemming from the insertion of the locking wire were present.Additionally, on the manufacturing router, lockign wire lot 472832x1 was recorded.Despite the locking wire not having been returned with the complaint, with both physical and documented evidence of a locking wire having been inserted it can confidently be stated that a locking wire was inserted during the manufacturing and assembly of assembly number 5530-g-409-e, triathlon cr x3 tibial insert lot number 628xtm within the tibial plastics cell at stryker mahwah, nj.With the manufacturing router for assembly number 5530-g-409-e, triathlon cr x3 tibial insert lot number 628xtm showing that the locking wire features were properly assembled, inspected, and signed off on by trained operator(s) it can be said with confidence that the the tibial plastics triathlon insert left the tibial plastics manufacturing cell with the locking wire present and appropriately assembled." clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the locking mechanism was spotted defect upon implantation.Visual inspection: photographs were provided for review, showing the device has been taken out of its packaging and held by an individual.The locking wire appears to be loose.The device was further reviewed by the global quality & operations (gqo) team who indicated the following: "further investigation conducted was the examination of the complaint part returned back to stryker through pi under a microscope where evidence of a wires presence was ensured.It was observed that residual scratches stemming from the insertion of the locking wire were present.Additionally, on the manufacturing router, lockign wire lot 472832x1 was recorded.Despite the locking wire not having been returned with the complaint, with both physical and documented evidence of a locking wire having been inserted it can confidently be stated that a locking wire was inserted during the manufacturing and assembly of assembly number 5530-g-409-e, triathlon cr x3 tibial insert lot number 628xtm within the tibial plastics cell at stryker mahwah, nj.With the manufacturing router for assembly number 5530-g-409-e, triathlon cr x3 tibial insert lot number 628xtm showing that the locking wire features were properly assembled, inspected, and signed off on by trained operator(s) it can be said with confidence that the the tibial plastics triathlon insert left the tibial plastics manufacturing cell with the locking wire present and appropriately assembled." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19083335
Report Number0002249697-2024-00574
Device Sequence Number20903905
Product Code MBH
UDI-Device Identifier07613327382860
UDI-Public07613327382860
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K173849
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5530-G-409-E
Device Lot Number628XTM
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/15/2024
Supplement Date Received by Manufacturer07/24/2024
Initial Report FDA Received Date04/10/2024
Supplement Report FDA Received Date08/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexUnknown